Texas, 2013Damaging Wind in Texas, March 19, 2013
March 19, 2013 · NWS FWD · 1 event in 1 county or zone
Isolated thunderstorms developed across the Texas Hill Country. Isolated wind gusts to around 60 mph were recorded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across the Texas Hill Country. Isolated wind gusts to around 60 mph were recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 19, 2:26 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 19, 2:26 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE MAR 19 2013
.DISCUSSION...
CURRENT SATELLITE IMAGERY DEPICTS A SHORTWAVE OVER NEW MEXICO
MOVING QUICKLY SOUTHEAST TOWARDS WEST TEXAS THIS AFTERNOON. THIS
FEATURE WILL RACE ACROSS NORTH AND CENTRAL TEXAS TONIGHT...GENERATING
SUFFICIENT LIFT FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL TEXAS AND SOUTHERN PORTIONS OF NORTH TEXAS THIS EVENING
THROUGH LATE TONIGHT. AT THE SURFACE...A BOUNDARY OVER SOUTH-
CENTRAL TEXAS CONTINUES TO LIFT NORTH...AND WILL BE THE MAIN FOCUS
FOR POTENTIALLY SEVERE STORMS THIS EVENING. ACTIVITY NORTH OF THE
BOUNDARY WILL BE ELEVATED IN NATURE...WITH HAIL BEING THE MAIN
THREAT FROM ANY STORM THAT BECOMES SEVERE. CLOSER TO THE
FRONT...STRONG SHEAR COMBINED WITH DECENT INSTABILITY WILL LEAD TO
AN INCREASING DAMAGING WIND THREAT ALONG WITH THE POTENTIAL FOR
LARGE HAIL.
THE LATEST HIGH RESOLUTION GUIDANCE POINTS AT SHOWER AND THUNDERSTORM
DEVELOPMENT BEGINNING OUT WEST OVER LOCATIONS FROM CISCO TO
LAMPASAS AROUND 6 PM. ACTIVITY WILL SPREAD EAST-SOUTHEAST...AFFECTING
AREAS NEAR TEMPLE AND WACO AROUND 9 PM...THEN NEAR CENTERVILLE
SHORTLY THEREAFTER. STORMS WOULD THEN EXIT OUR CENTRAL TEXAS
COUNTIES TO THE SOUTH AFTER MIDNIGHT AS THE DISTURBANCE MOVES EAST
OF THE REGION AND THE FRONT DROPS BACK TO THE SOUTH. ALONG WITH
THE LARGE HAIL AND DAMAGING WIND POTENTIAL...THERE IS ALSO A
POSSIBILITY OF A BRIEF TORNADO...PARTICULARLY FOR ANY STORM WHICH
RIDES EAST-SOUTHEAST ALONG THE SURFACE FRONT WHERE LOW LEVEL
SHEAR WILL BE ENHANCED. AT THIS TIME...THE TORNADO THREAT LOOKS
PRETTY LOW DUE TO BOTH THE MODEST AMOUNTS OF INSTABILITY AND THE
LIKELIHOOD THAT THE FRONT REMAINS JUST SOUTH OF THE AREA. WILL
STILL NEED TO WATCH PARAMETERS CLOSELY THIS EVENING TO SEE IF
CONDITIONS BECOME LESS STABLE OR THE BOUNDARY LIFTS FARTHER NORTH
THAN CURRENTLY FORECAST.
UPPER RIDGING WILL DEVELOP IN WAKE OF THIS SYSTEM...BRINGING QUIET
WEATHER AND SEASONABLE TEMPERATURES TO THE REGION TOMORROW. ANOTHER
SHORTWAVE IS PROGGED TO DEVELOP OVER THE PACIFIC NORTHWEST BY
TOMORROW NIGHT...BEFORE DRIVING SOUTHEAST INTO THE CENTRAL PLAINS
ON THURSDAY. THIS WILL FORCE ANOTHER COLD FRONT SOUTHWARD INTO
NORTH TEXAS ON FRIDAY. DECENT AMOUNTS OF LOW LEVEL INSTABILITY
WILL BE PRESENT AS THE FRONT MOVES INTO THE AREA FRIDAY.
HOWEVER...THE SHORTWAVE WILL BE EXITING TO THE EAST WHILE
SIMULTANEOUSLY WEAKENING...LIMITING THE UPPER LEVEL SUPPORT
NECESSARY WIDESPREAD CONVECTIVE DEVELOPMENT. THUS...WILL CONTINUE
WITH THE CONSERVATIVE LOW-END CHANCES FOR SHOWERS AND STORMS
AREA-WIDE ON FRIDAY ASSOCIATED WITH THE COLD FRONT.
A MUCH MORE PROMINENT SHORTWAVE TROUGH IS FORECAST TO SWING
SOUTHEASTWARD FROM THE PACIFIC NORTHWEST INTO THE FOUR-CORNERS
REGION FRIDAY NIGHT INTO SATURDAY. THE RESULTING CYCLOGENESIS IN
LEE OF THE ROCKIES WILL CAUSE THE FRONT TO LIFT NORTHWARD BACK
INTO NORTH TEXAS DURING THE DAY SATURDAY. ISENTROPIC ASCENT WILL
BE ON THE INCREASE AS THE UPPER LEVEL SYSTEM DEEPENS TO OUR
NORTHWEST AND THE FRONT APPROACHES FROM THE SOUTH...BRINGING A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TO NORTH TEXAS ON
SATURDAY. THERE COULD BE SOME STRONG STORMS...ESPECIALLY OVER THE
SOUTHERN HALF OF THE REGION IN PROXIMITY OF THE SURFACE FRONT. THE
FRONT WILL QUICKLY PUSH SOUTHEAST OF THE AREA AGAIN SATURDAY
EVENING AS THE UPPER LEVEL SYSTEM ACCELERATES EAST ACROSS THE
PLAINS.
MUCH COOLER TEMPERATURES WILL BE IN STORE BEHIND THE COLD FRONT.
WRAP-AROUND MOISTURE COULD PRODUCE SOME WINTRY PRECIPITATION OVER
THE SOUTHERN PLAINS SATURDAY NIGHT AND SUNDAY...BUT AT THIS TIME
IT LOOKS LIKE IT WILL REMAIN NORTH OF THE RED RIVER. WE WILL NEED
TO KEEP AN EYE ON TEMPERATURES SUNDAY NIGHT...AS LOWS WILL
APPROACH THE FREEZING MARK BY MONDAY MORNING ACROSS THE NORTHERN
HALF OF THE REGION. A WARM-UP WILL THEN BE IN STORE DURING THE
MIDDLE PART OF NEXT WEEK AS UPPER LEVEL RIDGING DEVELOPS ACROSS
THE SOUTHERN AND SOUTHWESTERN U.S.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 47 70 51 74 60 / 10 0 0 10 30
WACO, TX 47 70 51 76 62 / 50 5 0 5 20
PARIS, TX 42 66 43 68 57 / 10 0 0 20 30
DENTON, TX 43 68 48 76 58 / 10 0 0 20 30
MCKINNEY, TX 43 67 47 73 58 / 10 0 0 20 30
DALLAS, TX 47 70 53 74 61 / 10 0 0 10 30
TERRELL, TX 45 69 48 75 60 / 10 0 0 10 30
CORSICANA, TX 47 70 51 74 61 / 30 5 0 10 30
TEMPLE, TX 48 70 50 75 62 / 60 5 0 5 20
MINERAL WELLS, TX 43 69 49 79 54 / 20 0 0 10 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/30
Hazardous weather outlook, Mar 19, 2:26 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE MAR 19 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
326 PM CDT TUE MAR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
EVENING FROM COMANCHE TO LAMPASAS...THEN FORM INTO A MULTI-STORM
COMPLEX SOUTH OF A STEPHENVILLE...TO HILLSBORO...TO PALESTINE LINE
LATER IN THE EVENING. THUNDERSTORMS WILL SHIFT SOUTH OUT OF
CENTRAL TEXAS BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY.
VERY LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS WITH ANY
SEVERE STORMS. HOWEVER...A BRIEF WINDOW MAY EXIST FOR AN ISOLATED
TORNADO WITH INITIAL DISCRETE STORMS THAT DEVELOP LATE THIS
AFTERNOON AND EARLY EVENING ACROSS CENTRAL TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20
ON THURSDAY. THUNDERSTORM CHANCES INCREASE ACROSS ALL OF NORTH
TEXAS ON THURSDAY NIGHT...WITH A SLIGHT CHANCE LINGERING ACROSS
EASTERN NORTH TEXAS FRIDAY.
THUNDERSTORM CHANCES WILL INCREASE SATURDAY ACROSS ALL OF NORTH
TEXAS WITH A COLD FRONT MOVING INTO THE AREA. A FEW STRONG STORMS
WITH GUSTY WINDS AND HAIL ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED SOUTHWEST OF A
STEPHENVILLE...HILLSBORO...PALESTINE LINE THIS EVENING.
05/
Thunderstorm Wind, Lampasas
- When
- March 19, 5:10 PM CST to 5:14 PM CST
- Where
- Lampasas County, 4.97 mi WSW of Nix
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.088, -98.445
Amateur radio operators reported thunderstorm winds between 60 and 70 mph west of Nix. The location was one half mile east of the Lampasas River.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Kentucky, March 19 to 24, 20131 death · $20,000 · 2 events
- Lake-Effect Snow in New York, March 19 to 21, 2013$105,000 · 7 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20132 in hail · 39 events
- Heavy Snow and Damaging Winds in Washington, March 19 to 20, 2013$50,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Texas, March 19 to 20, 2013$34,000 · 1.75 in hail · 9 events
- High Wind in West Virginia, March 19, 2013$25,000 · 55 kt wind · 1 event
- Heavy Snow in Maine, March 19 to 20, 201317 events
- Heavy Snow in Maine, March 19 to 20, 201315 events
- Heavy Snow in New Hampshire, March 19 to 20, 201312 events
- Strong Wind in California, March 19, 2013$15,000 · 3 events
- Lake-Effect Snow in Michigan, March 19 to 20, 20137 events
- Flooding in Illinois, March 19 to 27, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438411.